Results 1 to 9 of 9
wellbutrin weight while withdrawal??
  1. #1
    irisheyes is offline Junior Member
    Join Date
    Mar 2007
    Posts
    31

    Default wellbutrin weight while withdrawal??

    I have dcided on my own that I need to kick this wellbutrin. I have been on it since March and take XL. It was great at first.

    I have suffering from high anxiety, and major irritibility which I am shocked, because I am such a laid back person with others.

    How should I taper off since I cant cut the XL (did once got violently ill for 2 days). Should I take the 150 mg every other day, then a few days in between then none?

    I have read info about side effects and am prepared, but am wanting to know if there is weight gain when coming off Wellbutrin



    Thanks for all of your help

  2. #2
    trayanne is offline Junior Member
    Join Date
    Jul 2007
    Location
    So Cal
    Posts
    36

    Default

    irisheyes...my dr. just perscribed...gave me about a 4 mo supply of Wellbutrin XL 150mg. I haven't started taking it yet....I'm so afraid of taking another pill. I'm currently taking 3-5mg of Xanax and Ativan at night. My question to you is why are you stopping the Wellbutrin and what side effects have you experienced while taking it? Also, are there side effects...withdrawals stopping the med?

    I hope you are able to get your questions answered...and apologize for asking on your thread.

    Thank you very much.
    Tracy

  3. #3
    irisheyes is offline Junior Member
    Join Date
    Mar 2007
    Posts
    31

    Default

    Hi!

    I started wellbutrin a few months ago. I am on XL. It was working great, but in the past month I have suffered horrible anxiety and irritability. Anxietycan be a side effect of wellbutrin, but more so if you previously have sufered from it. Just something to watch for. Other than the odd headache, that was it. I think it is a great med, but want to see if my anxiety lessens while off of it.

    In the first 2 weeks of taking it, I lost 5 lbs. Now I am 114 and was 123 when I started. Anothe side effect.

    If you are taking one dose of the XL, take it first thing in the morning or you will have trouble sleeping at night.

    Those are all the side effects that bothered me, so good luck with it.

  4. #4
    irisheyes is offline Junior Member
    Join Date
    Mar 2007
    Posts
    31

    Default

    oh- I forgot- I have been off of it for a few days and have been nauseous and jittery, but not too bad. I am also wondering if it isnt something else, because I was on 150 Mg which is low and Wellbutrin is supposed to have the least withdrawal effects, but everyone is different. I have been taking magnesium at night and think maybe it is making me feel sick (I googled it and found that it probably is), so all in all, I think depending on the dose and length of time you are on it, will determine your withdrawal.

  5. #5
    trayanne is offline Junior Member
    Join Date
    Jul 2007
    Location
    So Cal
    Posts
    36

    Default

    Hi!

    I hope that you are a feeling better by now. I have also heard that magnesium can cause you to be nauseated.

    Thank you for the information on your experience with the Wellbutrin. I am currently taking Xanax for severe anxiety and what the dr. calls panic disorder so I'm beginning to think that I should not take the Wellbutrin XL. It sounds like it would intensify or add to my anxiety. Although, I could stand to lose a few pounds.

    I truly hope that you are feeling better.

  6. #6
    irisheyes is offline Junior Member
    Join Date
    Mar 2007
    Posts
    31

    Default

    Hi!

    If you are already on xanax, in my opinion, Wellbutrin would be okay for you. I wasnt taking anything so this is why I was probably worse. The Xanax should counter any anxiety (if any) that wellbutrin may bring on.

    Anyways, just my $.02

  7. #7
    trayanne is offline Junior Member
    Join Date
    Jul 2007
    Location
    So Cal
    Posts
    36

    Default

    I'm currently trying to wean myself off of the Xanax been taking for 3 years(I've become addicted) & have read that caution should be used when Wellbutrin & Benzos are used because of the risk of seizures. I guess that's where I get a little worried. My dr. believes the Wellbutrin will help with the depression, anxiety & tapering off the Xanax so maybe it's worth the try. Thank you again!

  8. #8
    Randy87 is offline New Member
    Join Date
    Jan 2006
    Location
    .
    Posts
    7

    Default

    It sounds like you haven't talked to your psychiatrist about this. Your doctor needs to know what you are doing and instruct you on how go about tapering off the Wellbutrin. It can be dangerous to go off some medications cold turkey or too fast, you should always consult your doctor.

    If you are taking the Wellbutrin for depression, your doctor also needs to know you will not be taking it anymore. The doctor should monitor you as you titrate off and talk to you about a possible alternative medication.

    I have heard a lot of people talk about having irritablity and anger issues from Wellbutrin, it can be quit significant. Good Luck!

  9. #9
    SiestaKeys is offline Junior Member
    Join Date
    Aug 2007
    Posts
    34

    Default

    I've been on Wellbutrin XL and Effexor and the 2 are completely different. Effexor works immediatley whereas Wellbutrin takes 4-6 weeks for full effects. Stoppping Effexor immediately SUCKED and wellbutrin was completely fine. It is this way due to how quickly each changes your brain chemical production/absoprtion.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22